Alert archive / Nebraska / Red Flag Warnings in 2011
Red Flag Warning 1, NWS Omaha, NE
NWS Omaha, NE issued this red flag warning at Feb 17, 2011, 3:07 PM CST for 11 counties in Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2011, 3:07 PM CST (21:07 UTC)
- Expired
- Feb 17, 2011, 6:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Omaha, NE
Counties Antelope County, NE, Boone County, NE, Butler County, NE, Colfax County, NE, Gage County, NE, Jefferson County, NE, Lancaster County, NE, Madison County, NE, Platte County, NE, Saline County, NE, Seward County, NE
The radar
The Omaha radar (KOAX), 80 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1561 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
614 WWUS83 KOAX 172107 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 307 PM CST THU FEB 17 2011 NEZ016-030-031-042-043-050-065-066-078-088-089-180000- /O.NEW.KOAX.FW.W.0001.110217T2107Z-110218T0000Z/ ANTELOPE-BOONE-MADISON-PLATTE-COLFAX-BUTLER-SEWARD-LANCASTER- SALINE-JEFFERSON-GAGE- 307 PM CST THU FEB 17 2011 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF EASTERN NEBRASKA... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WIND...NORTHWEST AT 20 TO 30 MPH WITH GUST UP TO 35 MPH. * HUMIDITY...LOWEST RELATIVE HUMIDITY 15 TO 20 PERCENT. * IMPACTS...DANGEROUS FIRE POTENTIAL WILL EXIST THROUGH LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
823 WWUS83 KOAX 180024 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 624 PM CST THU FEB 17 2011 NEZ016-030-031-042-043-050-065-066-078-088-089-180130- /O.EXP.KOAX.FW.W.0001.000000T0000Z-110218T0000Z/ ANTELOPE-BOONE-MADISON-PLATTE-COLFAX-BUTLER-SEWARD-LANCASTER- SALINE-JEFFERSON-GAGE- 624 PM CST THU FEB 17 2011 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF EASTERN NEBRASKA. THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Feb 17, 2:34 PM CST, 33 minutes earlier.
Area forecast discussion, Feb 17, 2:34 PM CST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 234 PM CST THU FEB 17 2011 .SHORT TERM...TONIGHT THROUGH SUNDAY. MAIN WEATHER CONCERN THROUGH THE PERIOD WILL BE SATURDAY NIGHT AND SUNDAY AS A NEW LOW PRESSURE SYSTEM MOVES ONTO THE CENTRAL PLAINS. MOISTURE ADVECTING NORTHWARD SHOULD LEAD TO AT LEAST ISOLATED SHOWERS BY SATURDAY AFTERNOON WITHIN THE WARM AIR ADVECTION REGIME. A MORE SUBSTANTIAL THREAT FOR RAIN COMES SATURDAY NIGHT AS LOW LEVEL JET STRENGTHENS...COMBINED WITH THE NORTHWARD ADVANCE OF A SURFACE WARM FRONT...AS THE UPPER LEVEL JET APPROACHES FROM THE WEST. LATEST DETERMINISTIC MODELS ARE NOW TRENDING A LITTLE FURTHER WEST...WHICH PUTS MOST OF THE FORECAST AREA SOLIDLY WITHIN THE WARM SECTOR...SUGGESTING A RAIN EVENT SATURDAY NIGHT AND ADJUSTED FORECAST ACCORDINGLY. HOWEVER... IN NORTHEAST NEBRASKA...SURFACE TEMPS COULD DIP TOWARD FREEZING BY SUNDAY MORNING...THUS THERE COULD BE PATCHY FREEZING RAIN NORTHWEST OF A LINE FROM KOLU TO KLCG. DID INCREASE PROBABILITY FOR PRECIP SATURDAY NIGHT AND SUNDAY INTO THE LIKELY CATEGORY...AND ALSO ADDED IN ISOLATED THUNDERSTORMS AS ALL MODELS ALSO INDICATING SOME WEAK INSTABILITY WITH NEGATIVE 850MB LIFTED INDEX VALUES SPREADING THROUGH THE REGION WITHIN THE WARM SECTOR AS WELL. WITH THE SURFACE LOW TAKING A SLIGHTLY MORE WESTERN AND NORTHERN TRACK...THIS PUSHES ANY AXIS OF HEAVIER SNOW POTENTIAL FURTHER NORTH INTO SOUTH DAKOTA AND NORTHWEST IOWA AS WELL. WITH THE SURFACE LOW PULLING OFF TO THE NORTHEAST ON SUNDAY...WE WILL EXPERIENCE COLDER AIR BEGINNING TO FILTER INTO AT LEAST NORTHEAST NEBRASKA...WHICH SHOULD SWITCH ANY LINGERING PRECIPITATION OVER TO SNOW...BUT BY THEN THE BULK OF THE MEASURABLE PRECIP SHOULD BE FURTHER NORTH AND NOT CAUSE SIGNIFICANT PROBLEMS FOR OUR AREA. MEANWHILE...COLDER AIR DOESN'T REALLY ARRIVE ALONG/SOUTH OF THE INTERSTATE UNTIL SUNDAY NIGHT. 70 .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY. PERIOD BEGINS WITH BOTH THE GFS AND EURO SHOWING MUCH COLDER AIR SPILLING BACK INTO THE AREA WITH SOME CHANCE OF LIGHT SNOW SUNDAY NIGHT INTO EARLY MONDAY. COLDER TEMPERATURES LOOK SHORT LIVED AT THIS TIME HOWEVER AS SURFACE HIGH PRESSURE SHIFTS EAST ON TUESDAY WITH RETURN FLOW SETTING UP IN ADVANCE OF THE NEXT WAVE COMING INTO THE PACIFIC NORTHWEST. MORE UNCERTAINTY CREEPS INTO THE FORECAST WEDNESDAY INTO THURSDAY AS MODELS SHOW MORE VARIATION REGARDING NEXT UPPER WAVE COMING INTO THE NORTHWEST AND ASSOCIATED COLD AIR INTRUSION BEHIND THE COLD FRONT. FOR NOW HAVE TRENDED TOWARD HPC GUIDANCE AND THE SLOWER AND WARMER EURO. LOOKS LIKE COLDER AIR WILL MAKE IT BACK INTO THE AREA JUST A MATTER OF WHEN. FOBERT && .HYDROLOGY... AN ICE JAM OCCURRED ALONG THE PLATTE RIVER EARLIER THIS MORNING AND FLOOD WARNINGS WERE ISSUED VALID THROUGH 4 PM FOR SOME MINOR FLOODING NEAR ASHLAND AND CEDAR CREEK. IT APPEARS THAT THE ICE THAT CAUSED THE JAM HAS FLUSHED OUT PUSHING DOWNSTREAM TOWARD THE MISSOURI AND THOSE WARNINGS WILL LIKELY BE ALLOWED TO EXPIRE. ANOTHER ICE JAM ON THE ELKHORN RIVER AT PILGER WAS BEGINNING TO AFFECT THE RIVER BETWEEN PILGER AND WEST POINT. THERE HAVE ALSO BEEN BAD GAGE READINGS AT BOTH SIGHTS AT THE USGS IS ONSITE REPAIRING THOSE AT THE MOMENT. A FLOOD ADVISORY WAS ISSUED FOR THAT STRETCH FOR MINOR RURAL LOWLAND FLOODING ALONG THE RIVER BANKS. WITH CONTINUED WARMTH...HOPEFULLY WE CAN CONTINUE TO FLUSH OUT ICE DOWNSTREAM OVER THE NEXT COUPLE OF DAYS. ADDITIONAL RAINFALL EXPECTED THIS WEEKEND IS SLIGHTLY CONCERNING. AT THIS TIME...RAINFALL AMOUNTS LESS THAN ONE HALF INCH ARE FORECAST. NOT SURE THIS WILL BE ENOUGH TO CAUSE ANY ADDITIONAL WIDESPREAD PROBLEMS. WITHIN BANK RISES ARE ALSO FORECAST ALONG THE NISHNABOTNA RIVER IN SOUTHWEST IOWA. 70 && .FIRE WEATHER... SURFACE DEWPOINTS HAVE MIXED DOWN INTO THE UPPER TEENS ACROSS NORTH CENTRAL AND NORTHEAST NEBRASKA THIS AFTERNOON. THIS HAS RESULTED IN RELATIVE HUMIDITY VALUES DROPPING TO AROUND OR JUST BELOW 20 PERCENT. WITH GUSTY NORTHWEST WINDS...THERE IS A VERY HIGH TO EXTREME FIRE DANGER THERE THIS AFTERNOON...HOWEVER FUELS MAY STILL BE SLIGHTLY WET FROM RECENT SNOW AND CONDITIONS SHOULD IMPROVE TOWARD SUNSET. 70 && .AVIATION... TAF SITES KOFK/KOMA/KLNK 18Z TAFS VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. FRONTAL PASSAGE/WIND SHIFT TO THE NORTHWEST HAS ALREADY OCCURRED AT KOFK. AT KOMA AND KLNK WIND SHIFT TO NORTHWEST AROUND 21Z THIS AFTERNOON WITH GUSTS AROUND 25KT EXPECTED UNTIL 18/00Z. DEE && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, Feb 17, 5:25 AM CST, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 525 AM CST THU FEB 17 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-180130- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 525 AM CST THU FEB 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT AREA RIVERS AND STREAMS WILL CONTINUE TO BE MONITORED FOR POSSIBLE MINOR FLOODING AND ICE JAMS...MAINLY ALONG THE PLATTE...ELKHORN AND NIOBRARA RIVERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ABOVE NORMAL TEMPERATURES WILL CONTINUE FOR FRIDAY AND SATURDAY...THUS AREA RIVERS AND STREAMS WILL CONTINUE TO BE MONITORED FOR POSSIBLE MINOR FLOODING AND ICE JAMS. A WEATHER SYSTEM MOVING ONTO THE PLAINS COULD BRING A MIX OF PRECIPITATION TO THE AREA WITH LIGHT SNOW...SLEET...FREEZING RAIN...AND RAIN SATURDAY NIGHT THROUGH SUNDAY NIGHT. THIS IS STILL A DEVELOPING STORM SYSTEM AND THE TRACK AND INTENSITY MAY CHANGE...HOWEVER AT THIS TIME...LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE...ESPECIALLY OVER NORTHEAST NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TONIGHT OR THURSDAY. ZAPOTOCNY
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 6:17 PM CST | Dense Fog Advisory | OAX | Burt, Cass, Cuming, Dodge, Douglas, Otoe and 4 more | 11 hr |
| Feb 17, 10:05 AM CST | Areal Flood Warning | OAX | Sarpy, Saunders | 6 hr |
| Feb 17, 11:50 AM CST | Areal Flood Warning | OAX | Cass, Sarpy | 4 hr |
| Feb 17, 12:01 PM CST | Areal Flood Advisory | OAX | Cuming, Stanton | 24 hr |
| Feb 17, 4:38 PM CST | Areal Flood Advisory | OAX | Cuming, Dodge, Washington | 24 hr |
Nearby
Red Flag Warnings in Nebraska, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.